Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 26, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 9, 2015, 10:04 AM EDT. It took effect at Aug 9, 2015, 3:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2015, 10:04 AM EDT (14:04 UTC)
- In effect from
- Aug 9, 2015, 3:00 PM EDT
- Expired
- Aug 9, 2015, 9:59 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
404 WHUS71 KCLE 091404 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EDT SUN AUG 9 2015 LEZ147>149-092215- /O.NEW.KCLE.SC.Y.0026.150809T1900Z-150810T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1004 AM EDT SUN AUG 9 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM THIS EVENING...FROM WILLOWICK TO RIPLEY NEW YORK. * WINDS...NORTHEAST AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS. * WAVES...1 TO 3 FEET INCREASING TO 3 TO 5 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
098 WHUS71 KCLE 092007 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT SUN AUG 9 2015 LEZ147>149-100200- /O.CON.KCLE.SC.Y.0026.000000T0000Z-150810T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 407 PM EDT SUN AUG 9 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING ON LAKE ERIE FROM WILLOWICK OHIO TO RIPLEY NEW YORK... * WINDS...NORTHEAST WIND 10 TO 20 KNOTS BECOMING SOUTHEAST AND DECREASING TO LESS THAN 10 KNOTS. * WAVES...3 TO 5 FEET GRADUALLY SUBSIDING TO 1 TO 2 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
643 WHUS71 KCLE 100159 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 PM EDT SUN AUG 9 2015 LEZ147>149-100300- /O.CAN.KCLE.SC.Y.0026.000000T0000Z-150810T0200Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 959 PM EDT SUN AUG 9 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED OVER LAKE ERIE ENOUGH TO ALLOW WAVES TO SUBSIDE TO 2 TO 4 FEET. THE WAVES WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 7:34 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 9, 7:34 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 734 AM EDT SUN AUG 9 2015 .SYNOPSIS... HIGH PRESSURE OVER THE EASTERN LAKES WILL MOVE EAST TODAY. LOW PRESSURE AND A COLD FRONT WILL PUSH EAST ACROSS THE AREA MONDAY AND MONDAY NIGHT THEN UPPER LEVEL LOW PRESSURE WILL MOVE THROUGH ON TUESDAY. HIGH PRESSURE OVER THE PLAINS WILL MOVE EAST UP THE OHIO VALLEY WEDNESDAY THROUGH THURSDAY AND INTO VIRGINIA ON FRIDAY. A WEAK COLD FRONT SHOULD THEN CROSS THE REGION FRIDAY NIGHT INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... HIGHER CLOUDS MOVING IN FROM THE NW HAS HELPED TO KEEP THE FOG THAT WAS DEVELOPING OVER THE CENTRAL INLAND AREA IN CHECK. THE MODELS SHOW WEAK UPPER RIDGING OVER THE AREA TODAY WHICH SHOULD ACT TO TRY AND KEEP CONDITIONS DRY. HOWEVER...THE MODELS ARE STILL HINTING AT SOME ISOLATED CONVECTION FROM MIDDAY ON IN THE INLAND EAST AS WELL AS ALLOWING SOME OF THE LEFTOVER CONVECTION FROM A COMPLEX WEST OF THE AREA TO SNEAK INTO THE WEST BY LATE IN THE DAY. CURRENT FORECAST POPS SEEM TO BE FAIRLY REPRESENTATIVE OF THE SITUATION SO LITTLE CHANGES TO BE MADE. SLIGHT NUDGE UPWARD IN HIGH TEMPS...OTHERWISE ONGOING FORECAST LOOKS REASONABLE. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AN UPPER S/W WILL DIG SE INTO THE LAKE ERIE AREA MON INTO MON NIGHT. IN RESPONSE...A SURFACE LOW WILL DEVELOP ALONG A COLD FRONT AND IS EXPECTED TO MOVE ACROSS THE CWA MON INTO MON NIGHT. STILL SEE AN INCREASING THREAT FOR SHRA/TSRA TONIGHT INTO MON WITH THE BEST CHANCE MON AFTERNOON AND EARLY MON NIGHT AIDED BY TIMING OF BEST DYNAMICS AND DAYTIME HEATING. THE THREAT SHOULD SHIFT INTO MAINLY THE EAST HALF FOR LATER MON NIGHT. WIDESPREAD CLOUD COVER AND LIMITED WIND SHEAR SHOULD COMBINE FOR MARGINAL CONDITIONS FOR ANY SEVERE STORMS TO DEVELOP. SINCE THE AREA HAS BEEN RELATIVELY DRY THE PAST SEVERAL WEEKS...THINK MOST PLACES CAN HANDLE QUITE A BIT OF RAINFALL SO NOT PLANNING FOR ANY FLOOD WATCHES AT THIS TIME. COOLER AIR SPREADS IN WITH THE UPPER TROUGH FOR TUE INTO WED SETTING MARGINAL CONDITIONS FOR SOME LAKE EFFECT SHRA TO LINGER IN THE SNOWBELT SO WILL KEEP CHC POPS THERE THRU WED. HIGH PRESSURE STARTS TO BUILD IN BY WED EVE SO SHOULD SEE THE LAKE EFFECT COMING TO AN END. HOWEVER...AT THE SAME TIME THE MODELS SHOW SOME WARM ADVECTION PRECIP WORKING EAST ACROSS THE LAKES. SOME OF THIS COULD SLIP SE INTO THE LAKE ERIE AREA SO WON'T GET TOO PRECISE WITH ENDING THE THREAT FOR SHRA ON WED NIGHT. TEMPS TO BE CLOSE TO 10 DEGREES BELOW NORMAL FOR TUE AND WED. && .LONG TERM /THURSDAY THROUGH SATURDAY/... NOT MANY CHANGES TO THE LONG TERM THIS MORNING. ALOFT...AN UPPER TROUGH WILL GET ESTABLISHED OVER THE EASTERN CONUS DURING THE PERIOD. AT THE SURFACE SOME DIFFERENCES REMAIN AMONGST THE MODELS. FOR THE MOST PART THE ECMWF IS DRY THE ENTIRE PERIOD. THE GFS ON THE OTHER BRINGS PRECIP ASSOCIATED WITH A SURFACE COLD FRONT INTO THE AREA LATE FRIDAY AND FRIDAY NIGHT. WILL STICK WITH THE ECMWF SOLUTION OF DRY WEATHER WHICH ALSO AGREES WITH THE THINKING OF THE FOLKS AT WPC. TEMPS WILL AVERAGE BELOW NORMAL DURING THE PERIOD WITH HIGHS MAINLY IN THE MIDDLE 60S. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... SOME PATCHY MVFR AND IFR FOG PERSISTS AT THE SOUTHERN END OF THE AREA BUT QUICK IMPROVEMENT IS EXPECTED THIS MORNING. MAINLY MID AND HIGH LEVEL CIGS ARE EXPECTED TONIGHT WITH THICKER AND LOWER CLOUDS ARRIVING TONIGHT. STILL HAVING A TOUGH TIME TRYING TO FIGURE OUT PRECIP CHANCES. THE CONVECTION JUST NOW CROSSING INTO ILLINOIS SHOULD FOLLOW THE LOW LEVEL THICKNESS CONTOURS SE OF THE LOCAL AREA. HOWEVER...SOME OF THE GUIDANCE SHOWS MORE PRECIP DEVELOPING AND SPREADING INTO THE AREA FROM THE WEST THIS EVENING. WILL GO WITH A VICINITY MENTION AT KTOL FOR A FEW HOURS BUT STILL THINK BETTER CHANCES FOR PRECIP WILL OCCUR AFTER THE TAF PERIOD ENDS. LIGHT AND VARIABLE FLOW WILL BECOME EASTERLY BY MIDDAY. LOCATIONS NEAR THE LAKE WILL SEE A NORTHERLY COMPONENT TO THE WIND WITH INLAND SITES MAINLY SOUTHEASTERLY. OUTLOOK...NON VFR POSSIBLE IN SHOWERS/THUNDERSTORMS MONDAY. && .MARINE... BY MIDDAY WINDS SHOULD BE MAINLY UNDER 10 KNOTS AND THEN SHOULD REMAIN THAT WAY TILL A COLD FRONT AND AREA OF LOW PRESSURE CROSS THE LAKE ON MONDAY NIGHT. THE FLOW WILL BECOME N TO NW BEHIND THIS FRONT AND WILL LIKELY NEED MORE SMALL CRAFT HEADLINES. MAINLY NORTHWEST FLOW IS THEN EXPECTED THROUGH LATE WEDNESDAY WITH THE FLOW FLIPPING TO THE SOUTHWEST BY THE END OF THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Aug 9, 4:07 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT SUN AUG 9 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 407 AM EDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY INTO MONDAY NIGHT. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THE STORMS AND CONDITIONS ARE MARGINAL FOR A FEW OF THE STORMS TO POSSIBLY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-100815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 407 AM EDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.